Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Started having hot flashes and became weak. Underlying cause?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
I am 74 yrs and have been in good heaalth,started having hot flashes and this am i had one and became weak
Posted Wed, 18 Sep 2013 in General Health
Answered by Dr. Nsah Bernard 56 minutes later
Brief Answer:
this could be related to menopause

Detailed Answer:

Thanks for posting on XXXXXXX

I know it might be had to relate this to menopause given that you are 74 years old but some hot flushes can occur for life in some women. The severity and duration of hot flashes varies among women going through menopause. Some women have hot flashes for a very short time during menopause. Other women may have hot flashes (at least to some degree) for life. Generally, hot flashes are less severe as time passes.
While it may be impossible to completely avoid hot flashes, there are certain triggers that may bring them on more frequently or cause them to be more severe. To prevent hot flashes, avoid these triggers:
- Stress
- Caffeine
- Alcohol
- Spicy foods
- Tight clothing
- Heat
- Cigarette smoke

Other things you can do to keep hot flashes at bay include:
- Stay cool. Keep your bedroom cool at night. Use fans during the day. Wear light layers of clothes with natural fibers such as cotton.
- Try deep, slow abdominal breathing (six to eight breaths per minute). Practice deep breathing for 15 minutes in the morning, 15 minutes in the evening and at the onset of hot flashes.
- Exercise daily. Walking, swimming, dancing, and bicycling are all good choices.
Chill pillows; cooler pillows to lay head on at night might be helpful.
If this persist despite above, you might require short term hormone replace therapy (HRT) meaning you will need to talk to your doctor or consult a gynobs.
You could also take (without prescription) Vitamin E, Ibuprofen (advil) etc as supplements to treat and prevent hot flushes.

Hope this helps you and if you have any more questions, do well to write back.
Dr. Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor